MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G09809
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an atherectomy procedure involving the common femoral artery, the hub of a flexor introducer sheath separated.The patient, who reportedly had extensive vascular disease, had a history of two previous bypass grafts in the right groin.The anatomy was extremely scarred.After the initial insertion over the wire guide, the user attempted to advance another manufacturer's laser atherectomy catheter, however, it got stuck at the bifurcation.The catheter, sheath, and wire were then advanced as a unit, however, unsuccessfully.Upon removal by pulling the sheath hub, resistance was felt the sheath hub separated at the skin level.Common femoral access was obtained from the other side and a snare was used to remove the sheath and wire.The dilator was not in place when the separation occurred.The procedure was not completed.The patient will return for a procedure to perform the original intended intervention.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Annexes a & g: because the sheath was snared from contralateral access, it is believed that the sheath shaft separated at the level of the hub.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Information was available and inadvertently omitted from the initial report.The laser atherectomy catheter and 0.014-inch wire guide were in the lumen of the device when the sheath separated at the level of the hub.Correction: the user attempted to advance the sheath and laser atherectomy catheter as a unit, over the wire guide; however, advancement was unsuccessful.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: h6 (annex g) summary of event: as reported, during an atherectomy procedure involving the common femoral artery, the hub of a flexor introducer sheath separated.The patient, who reportedly had extensive vascular disease, had a history of two previous bypass grafts in the right groin.The anatomy was extremely scarred.After the initial insertion over the wire guide, the user attempted to advance another manufacturer's laser atherectomy catheter, however, it got stuck at the bifurcation.The user attempted to advance the sheath and laser atherectomy catheter as a unit, over the wire guide; however, advancement was unsuccessful.Upon removal by pulling the sheath hub, resistance was felt the sheath separated at the skin/hub level.The laser atherectomy catheter and 0.014-inch wire guide were in the lumen of the device when the sheath separated at the level of the hub.Common femoral access was obtained from the other side and a snare was used to remove the sheath and wire.The dilator was not in place when the separation occurred.The procedure was not completed.The patient will return for a procedure to perform the original intended intervention.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The ifu states "if flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿.The ifu also states "avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ the information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient's anatomy and unintended user error contributed to this event.The anatomy was extremely scarred, the dilator was not reinserted prior to sheath removal, and the hub was used to pull the sheath from the patient.The ifu instructs the user to reinsert the dilator prior to removal if resistance is anticipated or encountered, and instructs not to apply traction to the hub during sheath removal.There is currently a capa investigation open to investigate this product failure.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16538521
Report Number1820334-2023-00258
Device Sequence Number12375176
Product Code DYB
UDI-Device Identifier00827002098091
UDI-Public(01)00827002098091(17)251128(10)15089497
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Model NumberG09809
Device Catalogue NumberKCFW-6.0-38-45-RB
Device Lot Number15089497
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer03/13/2023
05/26/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date04/11/2023
06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 COOK ROADRUNNER GUIDEWIRE; ANGIODYNAMICS 1.5 LASER CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale